# SDR QXEA2010040200213

- Difficulty date: March 30, 2010
- Submitted: April 2, 2010
- Operation: Air carrier
- Aircraft: N438QX
- Make and model: Bombdr DHC8402
- Aircraft serial: 4243
- Aircraft time: 651 hours, 760 cycles
- Engine: Pwc PW150A
- System (JASC): 2720 · Rudder Control System
- Part: Control Unit
- Part number: 3995001007
- Part serial: 262
- Condition: Malfunctioned
- Location: Rudder
- Part time: 651 hours, 760 cycles
- Stage of operation: DE
- How discovered: O
- Nature of condition: F
- Precautionary procedure: O

## Discrepancy

AFTER LEVELING OFF AT 7000' ON DESCENT INTO AIRPORT/ADVANCED POWER TO MAINTAIN AIRSPEED ( APPROX. 225KTS) WHICH CAUSED ACFT TO BE UNCOORDINATED (BALL OUT TO RT SIDE) APPLIED RT TO RE-COORDINATE.  INITIAL APPLICATION OF PRESSURE ON RUDDER (NORMAL PRESSURE) PRODUCED NO MOVEMENT WITH CONTINUED AND INCREASED PRESSURE RUDDER PEDAL BROKE FREE (POPPED FREE). NO OTHER OCCURANCES REMAINDER OF FLIGHT. AUTO PILOT WAS ENGAGED. LANDING UNEVENTFUL.  REMOVED FLOORBOARDS AND PANELS TO GAIN ACCESS TO ENTIRE RUDDER CONTROL SYS, INSPECTED FOR CONDITION OF CABLES, PULLEYS AND FOR ANY POSSIBLE DEFECT.  NO DEFECT NOTED.  RII'S C/W. R & R ORIGINAL YAW DAMPER AFTER GVI NO DEFECT NOTED. NO DEFECTS WERE NOTED DURING ALL RIGGING & OPS CHECKS. PERFORMED OPS CHECK/TEST OF RUD. CONTROL SYS. NO DEFECTS NOTED. FREEDOM OF MOVEMENT CHECK FROM PILOT AND CO-PILOT POSITIONS, NO DEFECT OR JAMS  NOTED. REPLACED RUDDER FEEL AND SUMMING UNIT ALL OPS CHECKS GOOD NO DEFECTS NOTED.  CHECK FLIGHT GOOD.  RETURNED TO SERVICE.
